MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541507
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast augmentation primary with mentor memorygel breast implants 150cc and experienced bilateral rupture.As a result, the patient underwent bilateral removal and replacement with unspecified sientra breast implants on (b)(6) 2018.This report is for the right side.
 
Additional Manufacturer Narrative
On 01/07/2019, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On 01/09/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: upon receipt by mentor, the gel contained in the device appears cloudy.Red material was observed within the device.Gel was observed on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 0.3 cm on the posterior aspect.No other anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the etiology of the red material found on the device.There is no evidence that the issue is related with manufacturing.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8206173
Report Number1645337-2018-07669
Device Sequence Number16672116
Product Code FTR
UDI-Device Identifier00081317000617
UDI-Public00081317000617
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2004
Device Catalogue Number3541507
Device Lot Number189483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date01/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 DA